Thunderstorm Wind, Bradley
- When
- July 22, 10:45 AM EST
- Where
- Bradley County, Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -84.883
A few trees reported down by 911 dispatch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees reported down by 911 dispatch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 22, 9:00 AM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT TUE JUL 22 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 330 PM EDT TUE JUL 22 2003 MAJOR LEAGUE UPR TROF MAKING ITS PRESENCE KNOWN ACROSS FA TODAY WITH WELL BELOW NORMAL TEMPS THANKS TO MASSIVE AREA OF SHRA/TSRA WHICH HAS PROGRESSED THRU MOST OF THE REGION LATE THIS AFTERNOON. MAIN AREA OF LIFT SHIFTS E TONITE LEAVING LOW PROB PRECIP LATER THIS EVENING INTO THE OVRNITE PD. DROPPED OFF POPS QUITE A BIT DURING THIS LATER EVENING PD AND USED MAINLY EARLY WORDING. UPR TROF HAS FOUND A HOME AND WILL BE IN PLACE THRU WED. SEVERAL IMPULSES WILL ROTATE THRU BASE OF TROF AND WITH COLD AIR ALOFT...SCT SHRA/TSRA SHOULD RESULT ACROSS THE FA TOMORROW WITH BEST CHC ACROSS SW VA/NE TN. SOME OF THE STORMS COULD BECOME SVR PRODUCING LARGE HAIL AND A DOWNBURST OR TWO. UPR TROF FINALLY EXITS ENTIRE FA BY THRU EVE. WILL HAVE TO KEEP SLGT CHC POP FOR SW VA/NE TN AND NRN MTNS FOR THU AS SUFFICIENT COLD AIR ALOFT TO SPARK A SHRA OR TSRA. STAYED FAIRLY CLOSE TO GUIDANCE TEMPS THRU PD. CHA 65 81 62 84 / 60 30 10 5 TYS 65 78 61 81 / 50 30 20 10 TRI 63 76 59 79 / 60 40 30 20 OQT 63 77 60 81 / 50 30 20 10 .MRX... NC...NONE. TN...NONE. VA...NONE. ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT TUE JUL 22 2003 CURRENT FCST ON TRACK AS MASS OF TSRA OCCURRING AHD OF CD FNT PUSHES E TWD FA. ENERGY ROUNDING THE BASE OF UPR TROF WILL KEEP THE ACTION FIRING THRU THE AFTERNOON. CLOUDS/PRECIP SHOULD LIMIT WARMING CLOSE TO FCST MAXES. ALTHOUGH...MAY LOWER MAXES SLIGHTLY ACROSS SE TN/SW NC. NO OTHER CHANGES PLANNED OTHER THAN TO REMOVE SOME TIMING WORDING. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 430 AM EDT TUE JUL 22 2003 CURRENT SURFACE ANALYSIS SHOWS A STRONG COLD FRONT ACROSS THE OHIO RIVER VALLEY...WITH SCATTERED TSTORMS MOVING ACROSS THE FORECAST AREA IN ASSOCIATION WITH A WEAK SHORT WAVE. AN UNSEASONABLY STRONG UPPER TROUGH IS PROGGED TO BEGIN AMPLIFYING ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...WITH NUMEROUS SHOWERS AND TSTORMS EXPECTED TO DEVELOP IN RESPONSE ALONG THE FRONT. THIS STRONG UPPER TROUGH AND ITS ASSOCIATED COLD POOL ALOFT SHOULD HELP TO PRODUCE SOME SEVERE TSTORMS THIS AFTERNOON AND EVENING...AS MID LEVEL WINDS STRENGTHEN. MODELS SHOW SOME TIMING DIFFERENCES WITH THE EASTWARD PROGRESSION OF THIS TROUGH...WITH THE GFS MODEL BEING THE FASTEST AND THE ETA/NGM SOLUTIONS FAIRLY SIMILAR. WILL CONTINUE A MENTION OF CONVECTION ON WEDNESDAY...WITH SOME POST-FRONTAL TSTORMS POSSIBLE DUE TO THE UNSEASONABLY COLD TEMPS ALOFT. IN FACT...THINK THAT A FEW TSTORMS MAY PRODUCE SOME LARGE HAIL ON WEDNESDAY DUE TO THIS COLD POOL ALOFT. AS FOR TEMPS...NGM AND AVN NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. WILL TREND TOWARD A COMPROMISE WHERE DIFFERENCES ARE NOTED. THE MAIN DIFFERENCE FELT BEHIND THIS FRONT SHOULD BE THE DROP IN HUMIDITY...AS DEWPOINTS LOWER INTO THE 50S BY THURSDAY. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 81 65 81 63 / 70 70 40 20 TYS 82 64 78 61 / 70 70 40 20 TRI 82 63 76 59 / 70 70 50 30 OQT 82 64 78 61 / 70 70 40 20 DMG *********************************************************************
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-230900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 443 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... A MODERATELY UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY...AS AN UNSEASONABLY STRONG COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... THE FRONT MOVES EAST OF THE AREA...BUT THE ATMOSPHERE REMAINS UNSTABLE AS AN UPPER LEVEL TROUGH MOVES THROUGH...BRINGING ANOTHER SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 15:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370556.